Tohoku Mathematical Journal

Dominant rational maps in the category of log schemes

Isamu Iwanari and Atsushi Moriwaki

Full-text: Open access

Abstract

Kobayashi-Ochiai's theorem states that the set of dominant rational maps from a complex variety to a complex variety of general type is finite. Kazuya Kato conjectured a similar result in the category of log schemes. Our main theorem of this paper is a solution to his conjecture.

Article information

Source
Tohoku Math. J. (2), Volume 59, Number 4 (2007), 481-525.

Dates
First available in Project Euclid: 6 January 2008

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1199649872

Digital Object Identifier
doi:10.2748/tmj/1199649872

Mathematical Reviews number (MathSciNet)
MR2404203

Zentralblatt MATH identifier
1157.14005

Subjects
Primary: 14G05: Rational points
Secondary: 14E05: Rational and birational maps

Citation

Iwanari, Isamu; Moriwaki, Atsushi. Dominant rational maps in the category of log schemes. Tohoku Math. J. (2) 59 (2007), no. 4, 481--525. doi:10.2748/tmj/1199649872. https://projecteuclid.org/euclid.tmj/1199649872


Export citation

References

  • A. J. De Jong, Smoothness, semi-stability and alteration, Inst. Hautes Études Sci. Publ. Math. 83 (1996), 51--93.
  • M. M. Deschamps and R. L. Menegaux, Applications rationnelles séparables dominantes sur une variété de type général, Bull. Soc. Math. France 106 (1978), 279--287.
  • H. Hironaka, Resolution of singularities of an algebraic variety over a field of characteristic zero I, II, Ann. of Math. (2) 79 (1964), 109--203; ibid. (2) 79 (1964), 205--326.
  • F. Kato, Log smooth deformation and moduli of log smooth curves, Internat. J. Math. 11 (2000), 215--232.
  • K. Kato, Logarithmic structure of Fontaine-Illusie, Algebraic analysis, geometry, and number theory (Baltimore, MD, 1988), 191--224, Johns Hopkins Univ. Press, Baltimore, Md., 1989.
  • S. Kobayashi and T. Ochiai, Meromorphic mappings onto complex spaces of general type, Invent. Math. 31 (1975), 7--16.
  • H. Matsumura, Commutative ring theory, Cambridge Stud. Adv. Math. 8, Cambridge University Press Cambridge, 1989.
  • M. Nagata, Field theory, Pure and Applied Math. 40, Marcel Dekker, In New York-Basel, 1977.
  • M. Nagata, A generalization of the imbedding problem of an abstract variety in a complete variety, J. Math. Kyoto 3 (1963), 89--102.
  • A. Ogus, Logarithmic De Rham cohomology, preprint (1997).
  • M. Olsson, Logarithmic geometry and algebraic stacks, Ann. Sci. École Norm. Sup. 36 (2003), 747--791.
  • M. Olsson, Universal log structures on semistable varieties, Tôhoku Math. J. 55 (2003), 397--438.
  • R. Tsushima, Rational maps to varieties of hyperbolic type, Proc. Japan Acad. Ser. A Math. Sci. 55 (1979), 95--100.